MAUDE Adverse Event Report: ARTHREX INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-1409LP-50
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the device's flutes were broken-off.The device met all material specifications as received.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive drilling forces being applied during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by the representative that during an acl procedure, the guide wire was introduced, went straight in, then the reamer was put over top of the wire.When it came in contact with the bone the entire head of the reamer broke off.It never made it into the joint.It broke when it made contact with the cortex.Opened a different manufacturer's reamer and completed the procedure without incident.Patient: (b)(6) female.The broken piece was never found but it was confirmed by the surgeon that it did not remain in the patient.Surgeon did not order x-rays.Follow-up investigation: the reamer head broke into two pieces.One piece was recovered and has been returned for evaluation with the shaft.The sales rep states that surgeon felt and also visualized the incision a second time before closing.The device piece was not located.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7502472
Report Number1220246-2018-00180
Device Sequence Number19219890
Product Code LXH
UDI-Device Identifier00888867016774
UDI-Public00888867016774
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue NumberAR-1409LP-50
Device Lot Number10143813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR